MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 54; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 54; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Model Number 1218-87-654
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is a revision of the corail and pinnacle hip.This was revised due to the corail stem's subsidence, and the ceramic lined was chipping off.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that the patient was experiencing pain that led to the revision surgery.Affected side if left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Photographs of the explanted device appears to depict some material chipping on the face of the liner.It is not possible to determine a root cause using photographic images.The information received will be retained for potential series investigations if triggered by trend analysis or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: a device history record (mre) review, was not possible because the required lot code was not provided.

Brand Name
CERAMAX CERAMIC INSERT 36 X 54
Common Device Name
PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11021022
Report Number1818910-2020-27090
Device Sequence Number14408793
Product Code MRA
UDI-Device Identifier10603295012528
UDI-Public10603295012528
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1218-87-654
Device Catalogue Number121887654
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer12/03/2020
02/24/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date12/21/2020
02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL2 NON COL HO SIZE 11.; DELTA CER HEAD 12/14 36MM +5.; PINNACLE 100 ACET CUP 54MM.; CORAIL2 NON COL HO SIZE 11; DELTA CER HEAD 12/14 36MM +5; PINNACLE 100 ACET CUP 54MM
Outcome Attributed to Adverse Event Required Intervention;